Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Have HIV, sharp pain in body, bad cough, mucus. What should i do?

Okay, I have HIV and use to do meth . My symptoms are sharp pains from head to toe more so in toes, feet and its prgressing fast through out my body. I am scared. I am 28 years old and in school. I am just curious if what my doctors prescribed me is good. Its not working. gabapatin which is used for neuro problems. He doesn t think I should go see a neurologist because he knows what the symptoms are and is treating it. I am also getting a bad cough and lots of mucas.
Asked On : Fri, 15 Mar 2013
Answers:  1 Views:  25
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
HI, thanks for using healthcare magic

It is understandable to be scared.
Neuropathy is a disturbance in the nervous system that can result in symptoms that you have described as well as tingling, burning, numbness in some persons.

Neuropathy can be related to (1) the virus itself, side (2) effect of the medication used to HIV, (3) deficiency of some vitamins such vitamin B6 or B 12 (4) related to other infections

Evaluation would normally involve examination to determine the nerve groups involved, blood tests (to check the level of certain vitamins , check for some infections) and possibly imaging of the spine. Nerve conduction tests which look at the nerve signalling along the nerves may also be done.

If you are not sure it is related to the HIV infection, then you can ask your doctor again about a referral to a neurologist, if possible.

The medication that you are using are one of those that are normally recommended for neuropathy.

I hope this helps

Answered: Mon, 18 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor